Alert archive / Georgia / Red Flag Warnings in 2008
Red Flag Warning 6, NWS Atlanta, GA
NWS Atlanta, GA issued this red flag warning at Mar 2, 2008, 3:34 PM EST for 41 counties in Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2008, 3:34 PM EST (20:34 UTC)
- Expired
- Mar 2, 2008, 7:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
All 41 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Clarke County, GA, Dawson County, GA, Emanuel County, GA, Fannin County, GA, Forsyth County, GA, Gilmer County, GA, Glascock County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Lumpkin County, GA, Madison County, GA, Montgomery County, GA, Morgan County, GA, Oconee County, GA, Oglethorpe County, GA, Pickens County, GA, Putnam County, GA, Taliaferro County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Union County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Wheeler County, GA, White County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KFFC 022034 RFWFFC RED FLAG WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 334 PM EST SUN MAR 2 2008 GAZ006>009-013>016-022>025-027-034>039-047-049>051-059>062- 072>076-084>086-097-098-110>113-030000- /O.NEW.KFFC.FW.W.0006.080302T2034Z-080303T0000Z/ FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-FORSYTH- HALL-BANKS-JACKSON-MADISON-GWINNETT-BARROW-CLARKE-OCONEE- OGLETHORPE-WILKES-WALTON-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM- HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON- WILKINSON-JOHNSON-EMANUEL-LAURENS-TREUTLEN-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 334 PM EST SUN MAR 2 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING FOR EAST GEORGIA FOR LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR EAST GEORGIA EAST OF ATLANTA AND MACON. THIS WARNING INCLUDES THE EASTERN CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 15 TO 25 PERCENT AND EAST TO SOUTHEAST WINDS 5 TO 10 MPH. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. $$
1 follow-up statement
000 WWUS82 KFFC 022346 RFWFFC RED FLAG WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 646 PM EST SUN MAR 2 2008 GAZ006>009-013>016-022>025-027-034>039-047-049>051-059>062- 072>076-084>086-097-098-110>113-030100- /O.EXP.KFFC.FW.W.0006.000000T0000Z-080303T0000Z/ FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-FORSYTH- HALL-BANKS-JACKSON-MADISON-GWINNETT-BARROW-CLARKE-OCONEE- OGLETHORPE-WILKES-WALTON-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM- HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON- WILKINSON-JOHNSON-EMANUEL-LAURENS-TREUTLEN-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 646 PM EST SUN MAR 2 2008 ...RED FLAG WARNING WILL EXPIRE AT 7 PM EST THIS EVENING FOR EAST GEORGIA... THE RED FLAG WARNING WILL EXPIRE AT 7 PM EST THIS EVENING FOR EAST GEORGIA EAST OF ATLANTA AND MACON. RELATIVE HUMIDITIES ARE INCREASING OVER THE AREA AND RISING ABOVE 25 PERCENT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Mar 2, 2:46 PM EST, 48 minutes earlier.
Area forecast discussion, Mar 2, 2:46 PM EST, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 246 PM EST SUN MAR 2 2008 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... CURRENT SATELLITE LOOP SHOWS MOSTLY CLEAR SKIES ACROSS THE REGION. HIGH PRESSURE RIDGE NOW CENTERED OVER THE CAROLINAS HAS PUT GA IN MOSTLY E TO SERLY FLOW. THIS WILL HELP BRING DEWPOINTS UP A BIT OVER THE NEXT 24 HOURS KEEPING RH VALUES UP AND LOWERING THE FIRE WEATHER RISK. THIS RIDGE KEEPS THE AREA PRECIPITATION FREE THROUGH MON BUT NEXT SYSTEM MOVES IN TO GA LATE MON NIGHT THROUGH TUE. MODELS ARE STILL SHOWING AN UPPER TROUGH AND CLOSED LOW TRACKING FROM THE SOUTHERN PLAINS INTO THE TN/OH VALLEY MON-WED. LOOKS LIKE THE TIMING OF THIS SYSTEM IS FINALLY BEING NAILED DOWN BUT ITS INTENSITY SEEMS TO BE WEAKENING A BIT. CURRENT TRACK SHOWS SURFACE LOW CENTER MOVING NE OUT OF EASTERN TX 12Z MON INTO THE TN VALLEY BY 12Z TUE AND UP INTO THE NJ/PA AREA BY 12Z WED. ITS TRAILING COLD FRONT IS EXPECTED TO ENTER NW GA BETWEEN 06Z-12Z TUE AND EXITING EASTERN SECTIONS BY 00Z-06Z WED. AS THIS SYSTEM PUSHES THROUGH THE AREA THE MODELS ARE SHOWING LESS INSTABILITY WITH IT. AS IT ENTERS THE NW GA CAPES ARE NON EXISTENT AND LIS ARE ALL POSITIVE. THERE IS A NICE 70KT JET AT 850MB THAT MOVES INTO THE AREA WITH THE COLD FRONT SO LOOKS LIKE OUR BIGGEST THREAT IN THE ONSET WILL BE STRONG GUSTY WINDS. THIS SYSTEM IS STILL VERY ORGANIZED AS IT ENTERS THE STATE BUT IT LOOKS TO LOOSE A LOT OF ITS INTENSITY AS IT MOVES ACROSS AL OVER NIGHT. DURING THE DAY TUE THIS FRONT TRIES TO STRENGTHEN A BIT BEFORE EXITING THE AREA. CAPES INCREASE INTO THE 500-800 RANGE WITH LIS AROUND -2 OVER SOUTH AND EASTERN GA. THE MODELS ALSO SHOW SOME REGENERATING FRONTOGENESIS OVER THAT SAME AREA BETWEEN 18Z TUE AND 00Z WED. WITH THIS IN MIND SHOULD SEE STRONG TO SEVERE STORMS ACROSS EAST GA AS ITS EXITING THE AREA. ONCE IT EXITS THE STATE THERE IS SOME GOOD COLD AIR ADVECTION THAT SETS UP BEHIND IT. THERE WILL BE SOME WRAP AROUND MOISTURE WITH IT SO MAY BE ABLE TO SQUEEZE OUT SOME VERY LIGHT FLURRIES ACROSS EXTREME N GA BUT MOISTURE WILL BE LACKING GREATLY SO WILL NOT MENTION IN THE FORECAST. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... HIGH PRESSURE SETS UP OVER THE AREA WED AND KEEP THINGS DRY THROUGH THUS. THERE IS A WEAK COLD FRONT THAT SWEEPS ACROSS THE THU NIGHT INTO FRI BUT THERE IS VERY LITTLE MOISTURE WITH IT SO WILL GO WITH SLIGHT TO LOW CHANCE POPS THROUGH FRI. OVERALL...A PERIOD OF NEAR NORMAL TEMPERATURES AT THE BEGINNING OF THE EXTENDED TRENDS TOWARD SLIGHTLY BELOW NORMAL TOWARD THE END AS A SERIES OF CANADIAN HIGHS BEGINS TO SPREAD SE THROUGH THE WEEK UNDER THE INCREASING NW FLOW ALOFT. && .FIRE WEATHER...UPDATED... ISSUED A RED FLAG WARNING FOR E GA AS RHS WENT BELOW 25 PERCENT WITH MANY LOCATIONS ALREADY NEAR 4 HOURS DURATION. WARNING EXPIRES AT 700 PM. WILL NEED TO WATCH FOR GUSTY WINDS MONDAY AHEAD OF NEXT WEATHER SYSTEM. STRONGEST GUSTS MOST LIKELY AT HIGHER ELEVATIONS. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 42 70 52 63 41 / 0 10 40 90 40 ATLANTA 45 71 54 61 35 / 0 5 70 100 20 BLAIRSVILLE 35 63 51 61 35 / 0 5 70 100 30 CARTERSVILLE 42 70 54 61 37 / 0 5 80 100 20 COLUMBUS 48 76 59 66 39 / 0 5 60 100 20 GAINESVILLE 43 64 52 60 38 / 0 10 70 100 30 MACON 43 75 57 69 37 / 0 5 30 100 40 ROME 41 73 54 61 38 / 0 0 100 100 20 PEACHTREE CITY 41 73 52 62 38 / 0 5 70 100 20 VIDALIA 43 76 55 72 43 / 0 0 20 80 50 && .FFC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...CLARKE...DAWSON...EMANUEL...FANNIN... FORSYTH...GILMER...GLASCOCK...GREENE...GWINNETT...HALL...HANCOCK... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAURENS... LUMPKIN...MADISON...MONTGOMERY...MORGAN...OCONEE...OGLETHORPE... PICKENS...PUTNAM...TALIAFERRO...TELFAIR...TOOMBS...TOWNS... TREUTLEN...UNION...WALTON...WARREN...WASHINGTON...WHEELER... WHITE...WILKES...WILKINSON. && 01
Hazardous weather outlook, Mar 2, 10:18 AM EST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1018 AM EST SUN MAR 2 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031115- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1018 AM EST SUN MAR 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE EASTERN STATES WILL CONTINUE TO GIVE NORTH AND CENTRAL GEORGIA DRY WEATHER TODAY AND TONIGHT. THE HIGH WILL GRADUALLY SLIDE OFF THE ATLANTIC COAST OVERNIGHT AS A STORM SYSTEM DEVELOPS IN THE CENTRAL STATES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY LAKE MONDAY NIGHT AND TUESDAY AS A STRONG LOW PRESSURE SYSTEM MOVES INTO THE LOWER MISSISSIPPI VALLEY. SOME OF THE STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SBK
Nearby
Red Flag Warnings in Georgia, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.